MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HBSAG CONFIRMATORY TEST; TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

ROCHE DIAGNOSTICS ELECSYS HBSAG CONFIRMATORY TEST; TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Catalog Number 11820648122
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys hbsag confirmatory test results for 4 patient samples on a cobas e 801 analytical unit.The customer suspects that the hbsag confirmatory results are false positive in relation to the anti-hepatitis b surface antibody and anti-hepatitis b core antibody results.They were questioning whether this pattern of results was possible.On (b)(6) 2022, patient b's sample was tested on line c and had two reactive hbsag test results.The first result was 2.04 coi and the second result after re-centrifugation was 1.82 coi.The hbsag confirmatory test was performed and the result was reactive with a quantitative result of 0.436.The anti-hepatitis b surface antibody result was non-reactive with a quantitative result of <2 miu/ml.The anti-hepatitis b core antibody result was non-reactive with a quantitative result of 2.02 coi.Patient c's sample was tested on line c and had three reactive hbsag test results.The first result was 1.5 coi, the second result was 1.56 coi, and the third result after re-centrifugation was 1.5 coi.The hbsag confirmatory test was performed and the result was reactive with a quantitative result of 0.474.The anti-hepatitis b surface antibody result was non-reactive with a quantitative result of 8 miu/ml.The anti-hepatitis b core antibody result was non-reactive with a quantitative result of 2.06 coi.Patient d's sample was tested on line c and had three reactive hbsag test results.The first result was 2 coi, the second result was 2.03 coi, and the third result after re-centrifugation was 1.97 coi.The hbsag confirmatory test was performed and the result was reactive with a quantitative result of 0.42.The anti-hepatitis b surface antibody result was non-reactive with a quantitative result of 4 miu/ml.The anti-hepatitis b core antibody result was non-reactive with a quantitative result of 2.23 coi.On (b)(6) 2023, patient e's sample was tested on group line 1 and had two reactive hbsag test results.The first result was 1.16 coi and the second result was 1.21 coi.The hbsag confirmatory test was performed and the result was reactive with a quantitative result of 0.418.The anti-hepatitis b surface antibody result was non-reactive with a quantitative result of <2 miu/ml.The anti-hepatitis b core antibody result was non-reactive with a quantitative result of 2.20 coi.The hbsag confirmatory units of measure were requested but not provided.No questionable results were reported outside of the laboratory.The analyzer serial number is (b)(4).
 
Additional Manufacturer Narrative
Based on the calibration and qc data provided, a general reagent issue could be excluded.It was determined that the root cause of the event is consistent with contamination and pre-analytical sample handling issues.

Brand Name
ELECSYS HBSAG CONFIRMATORY TEST
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16285810
Report Number1823260-2023-00326
Device Sequence Number6701433
Product Code LOM
UDI-Device Identifier04015630911110
UDI-Public04015630911110
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P990012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number11820648122
Device Lot Number644791
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2023
Supplement Date Received by Manufacturer03/14/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR
Patient SexMale